I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Radiation burn

User
Posted 09 Feb 2020 at 21:36

Hi all ,first time on forum,

had brachytherapy treatment 18months ago and now suffering from prostitas which is caused by radiation and am loosing blood from back passage ,also mucus and in pain an average of 4 times a week, has anyone got similar effects from treatment.

This has been going on since last may 9 months after treatment.

Hospital said not a lot they can do has anyone got any ideas?

My PSA level has gone down to 0.74 brilliant well pleased but can’t stand the pain also the embarrassment of the effect of the radiation.

Hope someone can help

regards Ray 

 

User
Posted 09 Feb 2020 at 23:41
It is radiation proctitis (I think your predictive text has changed it to prostatitis) for which you should be offered colofoam on prescription. Many men find that very effective.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 10 Feb 2020 at 08:45

Have you been referred across to gastroenterology to check it out with endoscopy and/or a scan?

The timing is clearly spot-on for radiation proctitis, but it should still be checked to confirm it's not something else. In some cases, they might be able to cauterise a blood vessel to prevent the bleeding (depends on the condition of the rectal wall).

User
Posted 10 Feb 2020 at 22:02
Hi Lyn yep predictive text? Sorry

Hi Andy thanks for your reply, have had many tests and my team all agree it’s proctitis,it’s really getting me down now,with all the effects it has surely someone can do something ,I will have further chats with brachytherapy team again.

Cheers

User
Posted 11 Feb 2020 at 00:12
The GP can write a prescription for Colofoam (or whichever equivalent is currently available in the UK)
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 11 Feb 2020 at 08:06
Hi Lyn thanks will have a word with GP
 
Forum Jump  
©2021 Prostate Cancer UK